Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 140, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 28, 2018, 10:00 PM CDT for 4 counties in Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2018, 10:00 PM CDT (03:00 UTC)
- Expired
- Aug 28, 2018, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Mason County, IL, Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 5:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.2
The text
As transmitted.
439 WUUS53 KILX 290300 SVRILX ILC057-125-143-179-290345- /O.NEW.KILX.SV.W.0140.180829T0300Z-180829T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 1000 PM CDT TUE AUG 28 2018 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Northeastern Fulton County in west central Illinois... Tazewell County in central Illinois... Northeastern Mason County in central Illinois... Southern Peoria County in central Illinois... * Until 1045 PM CDT. * At 1000 PM CDT, a severe thunderstorm was located over St. David, or near Canton, moving east at 55 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Peoria, Pekin, Canton, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Marquette Heights, Farmington, Tremont, Bellevue, Mackinaw, Delavan, Manito, Hanna City, South Pekin, Glasford and Trivoli. This includes the following highways... Interstate 155 between mile markers 14 and 31. Interstate 474 between mile markers 3 and 14. Interstate 74 between mile markers 93 and 108. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4039 9012 4071 9003 4070 8934 4035 8933 TIME...MOT...LOC 0300Z 274DEG 47KT 4050 9002 HAIL...0.75IN WIND...60MPH $$ Auten
2 follow-up statements
491
WWUS53 KILX 290329
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1029 PM CDT TUE AUG 28 2018
ILC057-290338-
/O.CAN.KILX.SV.W.0140.000000T0000Z-180829T0345Z/
Fulton-
1029 PM CDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Illinois.
LAT...LON 4038 8987 4070 8961 4070 8934 4035 8933
TIME...MOT...LOC 0328Z 289DEG 32KT 4047 8970
$$
ILC125-143-179-290345-
/O.CON.KILX.SV.W.0140.000000T0000Z-180829T0345Z/
Tazewell-Mason-Peoria-
1029 PM CDT TUE AUG 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR TAZEWELL...NORTHEASTERN MASON AND SOUTHEASTERN PEORIA COUNTIES...
At 1028 PM CDT, a severe thunderstorm was located near South Pekin,
or 7 miles southwest of Pekin, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Peoria, Pekin, East Peoria, Morton, Washington, Bartonville, Creve
Coeur, Marquette Heights, Tremont, Mackinaw, Delavan, Manito, South
Pekin, Hopedale, Green Valley, Deer Creek, North Pekin, Dillon,
Groveland and Mapleton.
This includes the following highways...
Interstate 155 between mile markers 14 and 31.
Interstate 474 between mile markers 8 and 14.
Interstate 74 between mile markers 93 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4038 8987 4070 8961 4070 8934 4035 8933
TIME...MOT...LOC 0328Z 289DEG 32KT 4047 8970
HAIL...0.75IN
WIND...60MPH
$$
Auten090
WWUS53 KILX 290343
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1043 PM CDT TUE AUG 28 2018
ILC125-143-179-290353-
/O.EXP.KILX.SV.W.0140.000000T0000Z-180829T0345Z/
Tazewell-Mason-Peoria-
1043 PM CDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL...NORTHEASTERN MASON
AND SOUTHEASTERN PEORIA COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Illinois.
LAT...LON 4038 8987 4070 8961 4070 8934 4035 8933
TIME...MOT...LOC 0343Z 274DEG 47KT 4046 8946
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 9:23 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 28, 9:23 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 923 PM CDT Tue Aug 28 2018 .UPDATE... Issued at 920 PM CDT Tue Aug 28 2018 Updated the forecast a couple times this evening. First with ending the heat advisory across central and southeast IL at 7 pm. Then expanded the severe thunderstorm watch that is in effect until 11 pm, further east to include the following 6 counties... Peoria, Tazewell, Woodford, Stark, Marshall and Mason. Made some major revisions to shower and thunderstorms chances tonight as strong to severe bow echo from MCS over nw IL at mid evening, tracks eastward across IL river valley late this evening, and into rest of central IL overnight. Increased rainfall amounts over the IL river valley with as much as 1.5-3 inches expected nw of the IL river tonight. Flash flood watches are arching around our nw counties of Fulton, Knox, Stark, Marshall counties. FFG values are pretty high over our nw counties, with 1.9-2.2 inches per hour, 2.4-2.7 inches in 3 hours and 3-3.4 inches in 6 hours. Did not issue a flash flood watch due to this, but these heavy rains could cause localized flooding especially over urban areas like Galesburg and Canton. Cold front extending from central Wi through eastern IA into nw MO and southeast KS will track se toward the IL river valley by 12z/7 am Wed. SPC day1 outlook has slight risk over the IL river valley thru this evening while enhanced risk of severe storms was north of I-80 in northern/nw IL. Marginal risk was as far se as Champaign to Decatur to south of Springfield line. Muggy lows overnight in the lower 70s, except upper 60s by Galesburg where cold front sweeps through late tonight. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 250 PM CDT Tue Aug 28 2018 An elevated boundary sagging into the CWA from the north early this afternoon has interacted with deep moist southerly flow to produce showers and thunderstorms over extreme northwest portions of the forecast area this afternoon. 12z models along with the latest CAMs are suggesting several waves of precip across IA and nrn IL late this afternoon and tonight. The final round is associated with the main forcing of the incoming shortwave and should have the best chance of holding together as it pushes into the forecast area later tonight. Precip Water is near 2 inches which is above the 90 climatological percentile and the 12z HRF ensemble suggests several inches will be possible in portions of Knox and possibly Stark Counties. However...unlike areas just north and west of the forecast area, precip amounts have been on the light side over the past 7-days. FF Guidance is running 2.1 (1 hr) to 3.3 (6 hr) for Knox. With the precip expected to weaken as it pushes into the area will hold off on FFA for now. Later shifts will need to watch evolution closely. The remnants of the main line of showers and storms should move through the rest of the forecast area late tonight and Wednesday. Redevelopment of the LLJ may keep the line strong later into the night than the normal diurnal cycle. The line may reintensify over the southeast Friday afternoon and produce a strong storm or two, but much of the PVA will pass north of the area and shear should also decrease. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 250 PM CDT Tue Aug 28 2018 Much cooler temperatures should overspread the forecast area Wednesday and persist into Friday. Flow aloft is expected to be be generally zonal with weak shortwaves embedded in the flow bringing some chances for rain by Friday in the northwest and elsewhere by Saturday. Heights begin to build for early next week allowing temps to once again reach well into the 80s. No major systems appear on the horizon through tuesday. Labor Day looks hot with apparent temperatures in the 90s and only isolated to scattered thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 651 PM CDT Tue Aug 28 2018 An MCS in Iowa and N Missouri will progress into western Illinois late this evening. A couple of waves of storms are forecast by the high resolution models, with the first one possibly remaining N of PIA between 03z-05z. We have continued to include a VCTS at PIA starting at 05z, due to the chance that the southern end of the line of storms with the first wave possibly clip that area. The better chances of storms affecting the TAF sites will come with the cold frontal passage after midnight, generally between 08z-13z. The timing and strength of storms with that line are still in question, but damaging winds will be possible with any storms that push through Illinois overnight. There should be an extended period of MVFR clouds as the cold front moves across the area. Prior to the cold front, a few storms could produce IFR clouds/vis if the storms directly affect a TAF site. Winds will be SW initially, with sustained winds in the 10-15kt range and gusts to 25 kt possible until sunset. Wind directions will shift to W-SW late tonight ahead of the cold front, then continue to the W-NW by later tomorrow morning and afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SHORT TERM...Barker LONG TERM...Barker AVIATION...Shimon
Hazardous weather outlook, Aug 28, 3:51 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 351 PM CDT Tue Aug 28 2018 ILZ027>031-036-291100- Fulton-Knox-Marshall-Peoria-Stark-Woodford- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 99 to 102 degrees, as the heat and humidity continues across the area. Storms will continue to develop and move across the area through the night. There is a slight risk that some of the storms could become severe this evening, with damaging winds and large hail. A brief tornado touchdown is also possible. Locally heavy rainfall will also be a threat. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will continue Wednesday morning. These storms are not expected to be severe at this time. Another round of storms will return for later Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. ILZ037-038-040>043-047>051-291100- Cass-De Witt-Logan-Mason-McLean-Menard-Morgan-Sangamon-Schuyler- Scott-Tazewell- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 99 to 103 degrees, as the heat and humidity continues across the area. Storms will move into the area this evening and continue through the night. There is a marginal risk that some of the storms could become severe this evening, with damaging winds and hail. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will continue Wednesday morning. These storms are not expected to be severe at this time. Another round of storms will return for late Friday night through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. ILZ044>046-052>057-061-291100- Champaign-Christian-Coles-Douglas-Edgar-Macon-Moultrie-Piatt- Shelby-Vermilion- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 100 to 106 degrees, as the heat and humidity continues across the area. Storms will move into the area later this evening and continue through the night. Severe weather is not expected at this time. However, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will continue Wednesday morning. There is a Marginal Risk of severe weather later Wednesday afternoon. Another round of storms will return for late Friday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-291100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 100 to 104 degrees, as the heat and humidity continues across the area. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will be present for Wednesday and Wednesday evening. There is a Marginal Risk of severe weather later Wednesday afternoon into evening. Another round of storms will return for Saturday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
In the hours before
Special weather statement, Aug 28, 7:35 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
735 PM CDT TUE AUG 28 2018
ILZ027-028-290130-
Knox-Stark-
735 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STARK AND NORTHERN KNOX
COUNTIES UNTIL 830 PM CDT...
At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cambridge to near Rio. Movement was east at 35
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Toulon, Osceola, Bradford, Oneida, Altona, Elmira, La Fayette and
Rio.
This includes Interstate 74 between mile markers 34 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois.
LAT...LON 4115 8964 4105 8999 4103 9044 4115 9044
4115 8987 4123 8986 4123 8964
TIME...MOT...LOC 0034Z 269DEG 32KT 4131 9020 4107 9040
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:35 PM CDT | Special Weather Statement | ILX | Stark | 55 min |
| Aug 28, 9:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 40 min |
| Aug 28, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 49 min |
| Aug 29, 12:39 AM CDT | Special Weather Statement | ILX | Tazewell | 36 min |
| Aug 29, 1:43 AM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 6 hr |
| Aug 29, 3:36 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.